MAUDE Adverse Event Report: BRENTWOOD INDUSTRIES, INC. LIGHT HANDLE COVER; LIGHT, SURGICAL, ACCESSORIES

BRENTWOOD INDUSTRIES, INC. LIGHT HANDLE COVER; LIGHT, SURGICAL, ACCESSORIES
Model Number 26-011NS
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the raw material cover is supplied to deroyal by (b)(4).Therefore, a supplier corrective action request (scar) was issued to (b)(4).In its response, the supplier stated it was unable to determine a root cause for the reported issue.No evidence of the reported condition was found during (b)(4) manufacturing process.Parts are inspected for fitment using the same light handle.Detection of the defect is not possible due to the low frequency of the reported issue - 1 part out of (b)(4).No sample was returned for evaluation of fit with the inspection handle.Corrective action: the supplier stated in its scar response that it will continue to follow procedures outlined for inspection frequency of the product fit.It will continue to monitor product during production utilizing the inspection plan and go/no-go gauges that are required for the product.Investigation summary: an internal complaint (b)(4) was received indicating that a light handle cover (finished good (b)(4), lot #rj00050063) fell into the sterile field during surgery.The defective sample was not available for return.The complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported event.None were identified.Lot mapping identified the affected raw material item as 4-9542-1 (lot #rj00050063), which is supplied to deroyal by (b)(4).The 2015-2017 scar and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified; therefore, scar (b)(4) was issued to (b)(4).A response has been received.Deroyal has sold (b)(4) cases of the finished good from november 9, 2016, to august 13, 2018.Each case contains (b)(4) eaches, which equates to (b)(4) eaches sold.Only 8 similar complaints were identified, producing a complaint-to-sales ratio of (b)(4).A corporate corrective and preventive action plan ((b)(4)) was opened to investigate reports of light handle covers cracking and/or falling during use.It was determined through this capa that the number of complaints to selling unit of measure was extremely low and complaints would be monitored on a one-on-one basis.Deroyal will continue to monitor post market feedback and will recognize in the future if the issue reoccurs.Preventive action: a preventive action has not been taken.The investigation is complete.If new and critical information is received, this report will be updated.
 
Event or Problem Description
The light handle cover fell down into the sterile field during surgery.

Brand Name
LIGHT HANDLE COVER
Common Device Name
LIGHT, SURGICAL, ACCESSORIES
Manufacturer (Section D)
BRENTWOOD INDUSTRIES, INC.
621 brentwood dr
reading PA 19611
MDR Report Key7852574
Report Number1060680-2018-00004
Device Sequence Number13861296
Product Code FTA
UDI-Device Identifier00749756024754
UDI-Public00749756024754
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26-011NS
Device Lot NumberRJ00050063
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1